Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Feb 4, 2021, 7:09 PM CST for Carroll County, Humphreys County, Montgomery County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2021, 7:09 PM CST (01:09 UTC)
- Expired
- Feb 4, 2021, 8:00 PM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
Counties Carroll County, MS, Humphreys County, MS, Montgomery County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116
WWUS84 KJAN 050109
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
709 PM CST Thu Feb 4 2021
MSZ027-028-035-036-050200-
Carroll-Humphreys-Montgomery-Holmes-
709 PM CST Thu Feb 4 2021
...A LINE OF SHOWERS PRODUCING STRONG GUSTY WINDS WILL AFFECT
NORTHERN HOLMES...CARROLL... NORTHWESTERN MONTGOMERY AND CENTRAL
HUMPHREYS COUNTIES...
At 709 PM CST, radar indicated showers were located along a line
extending from Teoc to near Swiftown to near Darlove. Movement was
east at 35 mph.
Winds in excess of 40 mph are possible with this line of showers.
These showers will be near...
Malmaison around 720 PM CST.
North Carrollton around 725 PM CST.
Belzoni and Tchula around 735 PM CST.
Winona around 745 PM CST.
Thornton around 755 PM CST.
Howard, Emory and Lodi around 800 PM CST.
Other locations impacted by these showers include Silver City, Cruger
and Carrollton.
LAT...LON 3360 8951 3352 8951 3323 8992 3303 9040
3312 9070 3317 9068 3329 9045 3324 9042
3324 9038 3331 9035 3331 9029 3337 9029
3333 9018 3342 9017 3342 9014 3346 9013
3346 9010 3352 9010 3361 8998
TIME...MOT...LOC 0109Z 287DEG 31KT 3358 9009 3332 9047 3321 9074
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Feb 4, 6:09 PM CST, 1 hour earlier.
Area forecast discussion, Feb 4, 6:09 PM CST, 1 hour before
Area Forecast Discussion National Weather Service Jackson MS 609 PM CST Thu Feb 4 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Most concerns are associated with a cold front moving steadily southeast across the forecast area tonight. A brief period of SHRA and MVFR category ceilings will accompany the front along with a fairly abrupt wind shift to NW. Expect VFR conditions and diminishing wind gusts for the most part following the frontal passage window. A quick moving upper level disturbance moving into the area later Friday will likely bring quick moistening and a few hours of -RA to the HBG/PIB area. A shorter duration of -RA could extend as far north as the HKS/JAN to MEI corridor. /EC/ && .DISCUSSION... Today and tonight... Gusty southerly winds will continue into the evening hours ahead of the approaching cold front from the northwest. Models persist with development of some scattered showers ahead of and along the frontal boundary. Given the system and winds aloft...the showers could be somewhat gusty, though not necessarily associated with thunder. Much cooler air moving in behind the front will settle into the region. The cooler and drier air should scour out much of the llvl clouds, and temperatures will be able to drop into the 30s in most locations. Skies will be partly cloudy tomorrow, with high temperatures only about 15 degrees cooler tomorrow...in the upper 40s and lower 50s. /HJS/ Friday Night Through Wednesday Night... A cold front settles south of the area Friday night with a chance for light showers across the southernmost areas. Surface high pressure slides east across the area, with only the northeastern zones staying in the ideal zone for radiational cooling into early Saturday morning where temperatures will fall to near freezing. Elsewhere, weak southerly winds and some greater cloud coverage will hold temperatures into the middle 30s. As a weak wave of low pressure moves near the stalled frontal boundary along the coast, some WAA above a cool, stable boundary layer will likely result in occasional rain showers. The best chances of rain come Saturday afternoon in the southern zones. Have lowered forecast temperatures in the south on Saturday with higher PoPs expected to hold temps down more there. An upper level disturbance could produce more isolated rain showers Saturday overnight for mostly the northern portions of the area before exiting by Sunday morning. This marks a deviation from previous guidance which had been mostly dry. A few sleet reports are possible in the northern tier of counties should precipitation occur before maximum diurnal warming during the day Saturday. Any ice pellets would be short lived and non-accumulating, likely only during the onset of precipitation. Monday should see moderating temperatures and fair weather controlled by surface high pressure. The next weather maker in the continued active pattern has significant spread in the forecast guidance. The GFS deterministic solutions are largely dry with the 00z ECMWF presenting a wet day Tuesday with showers possible through the day. Went with a blended solution and retained rain chances for much of the area, though it should be noted that the confidence in rain for Tuesday is not particularly high. Regardless, any rain should be light with little accumulation. West to West-Southwest H5 flow of Pacific origin will remain in place through the end of the forecast period which will have periodic shortwave disturbances moving over the area. With seasonably cool 1000-500mb thicknesses persisting, the lower portions of the atmosphere will continue to be characterized by colder than average temperatures. This pattern, with midlevel moist flow atop a cool boundary layer, will contribute to frequent cloudiness and rain chances into Wednesday into late week. Should the near surface airmass remain sufficiently cold, it's possible we could see some wintry weather next Thursday into Friday. Regardless, continued transport of a polar airmass in association with a highly amplified pattern with persistent troughing over the eastern CONUS will result in a frigid pattern with the potential for very cold arctic outbreaks beyond day 7. /LP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 38 51 34 53 / 83 21 13 25 Meridian 38 51 32 52 / 78 27 17 29 Vicksburg 37 50 34 55 / 81 16 9 18 Hattiesburg 44 52 37 51 / 82 51 57 30 Natchez 39 50 36 54 / 75 30 13 21 Greenville 34 50 33 52 / 74 3 2 17 Greenwood 32 51 33 53 / 87 4 2 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Feb 4, 2:56 PM CST, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 256 PM CST Thu Feb 4 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 256 PM CST Thu Feb 4 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Feb 4, 6:26 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
626 PM CST Thu Feb 4 2021
ARZ075-MSZ018-019-025>027-034-035-050115-
Chicot-Washington-Carroll-Grenada-Humphreys-Leflore-Sunflower-
Bolivar-
626 PM CST Thu Feb 4 2021
...A LINE OF SHOWERS PRODUCING STRONG GUSTY WINDS WILL AFFECT
CENTRAL CHICOT...SUNFLOWER... NORTHWESTERN CARROLL...WESTERN
GRENADA...LEFLORE...WASHINGTON... NORTHWESTERN HUMPHREYS AND
SOUTHEASTERN BOLIVAR COUNTIES UNTIL 715 PM CST...
At 624 PM CST, radar indicated showers were located along a line
extending from near Drew to near Metcalfe to Lake Village. Movement
was east at 35 mph.
Winds in excess of 30 to 40 mph are possible with this line of
showers.
These showers will be near...
Minter City and Tribbett around 640 PM CST.
Sunnyside and Holly Ridge around 645 PM CST.
Indianola, Avon, Wayside and Money around 655 PM CST.
Inverness around 700 PM CST.
Moorhead, Leflore, Isola and Avalon around 705 PM CST.
Hollandale, Estill, Holcomb and Teoc around 710 PM CST.
Swiftown and Darlove around 715 PM CST.
Other locations impacted by these showers include Arcola, Doddsville,
Schlater and Morgan City.
LAT...LON 3386 8965 3337 9030 3337 9032 3332 9037
3310 9083 3331 9142 3345 9101 3384 9046
3381 9045 3379 9017 3376 9019 3375 9030
3370 9030 3369 9029 3374 9024 3372 9022
3372 9014 3381 9010 3382 8993 3390 8992
TIME...MOT...LOC 0024Z 285DEG 31KT 3379 9047 3344 9096 3333 9131
NFSpecial weather statement, Feb 4, 7:09 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
709 PM CST Thu Feb 4 2021
MSZ027-028-035-036-050200-
Carroll-Humphreys-Montgomery-Holmes-
709 PM CST Thu Feb 4 2021
...A LINE OF SHOWERS PRODUCING STRONG GUSTY WINDS WILL AFFECT
NORTHERN HOLMES...CARROLL... NORTHWESTERN MONTGOMERY AND CENTRAL
HUMPHREYS COUNTIES...
At 709 PM CST, radar indicated showers were located along a line
extending from Teoc to near Swiftown to near Darlove. Movement was
east at 35 mph.
Winds in excess of 40 mph are possible with this line of showers.
These showers will be near...
Malmaison around 720 PM CST.
North Carrollton around 725 PM CST.
Belzoni and Tchula around 735 PM CST.
Winona around 745 PM CST.
Thornton around 755 PM CST.
Howard, Emory and Lodi around 800 PM CST.
Other locations impacted by these showers include Silver City, Cruger
and Carrollton.
LAT...LON 3360 8951 3352 8951 3323 8992 3303 9040
3312 9070 3317 9068 3329 9045 3324 9042
3324 9038 3331 9035 3331 9029 3337 9029
3333 9018 3342 9017 3342 9014 3346 9013
3346 9010 3352 9010 3361 8998
TIME...MOT...LOC 0109Z 287DEG 31KT 3358 9009 3332 9047 3321 9074
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:26 PM CST | Special Weather Statement | JAN | Grenada, Leflore, Sunflower, Washington | 49 min |
| Feb 4, 7:16 PM CST | Special Weather Statement | JAN | Richland | 44 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.